×

Backward bifurcation of an epidemic model with standard incidence rate and treatment rate. (English) Zbl 1156.34320

Summary: An epidemic model with standard incidence rate and treatment rate of infectious individuals is proposed to understand the effect of the capacity for treatment of infectives on the disease spread. It is assumed that treatment rate is proportional to the numbers of infectives below the capacity and is a constant when the number of infectives is greater than the capacity. It is proved that the existence and stability of equilibria for the model is not only related to the basic reproduction number but also the capacity for treatment of infectives. It is found that a backward bifurcation occurs if the capacity is small. It is also found that there exist bistable endemic equilibria if the capacity is low.

MSC:

34C23 Bifurcation theory for ordinary differential equations
92D30 Epidemiology
37N25 Dynamical systems in biology
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Arino, J.; McCluskey, C.C.; van den Driessche, P., Global results for an epidemic model with vaccination that exhibits back bifurcation, SIAM J. appl. math., 64, 260-276, (2003) · Zbl 1034.92025
[2] van den Driessche, P.; Watmough, J., A simple SIS epidemic model with a back bifurcation, J. math. biol., 40, 525-540, (2000) · Zbl 0961.92029
[3] Dushoff, J.; Huang, W.; Castillo-Chavez, C., Backwards bifurcation and catastrophe in simple models of fatal diseases, J. math. biol., 36, 227-248, (1998) · Zbl 0917.92022
[4] Hadeler, K.P.; van den Driessche, P., Backward bifurcation in epidemic in control, Math. biosci., 146, 15-35, (1997) · Zbl 0904.92031
[5] Kribs-Zaleta, C.M.; Velasco-Hernandez, J.X., A simple vaccination model with multiple endemic states, Math. biosci., 164, 183-201, (2000) · Zbl 0954.92023
[6] Kuznetsov, Yu.A.; Piccardi, C., Bifurcation analysis of periodic SEIR and SIR epidemic models, J. math. biol., 32, 109-121, (1994) · Zbl 0786.92022
[7] Li, J.; Ma, Z.; Zhou, Y., Global analysis of SIS epidemic model with a simple vaccination and multiple endemic equilibria, Acta math. sci., 26B, 83-93, (2006) · Zbl 1092.92041
[8] Ruan, S.; Wang, W., Dynamical behavior of an epidemic model with a nonlinear incidence rate, J. differential equations, 188, 135-163, (2003) · Zbl 1028.34046
[9] Wang, W., Backward bifurcation of an epidemic model with treatment, Math. biosci., 201, 58-71, (2006) · Zbl 1093.92054
[10] Wang, W.; Ruan, S., Bifurcation in an epidemic model with constant removal rate of the infectives, J. math. anal. appl., 291, 775-793, (2004) · Zbl 1054.34071
[11] Wu, L.; Feng, Z., Homoclinic bifurcation in an SIQR model for childhood diseases, J. differential equations, 168, 150-167, (2000) · Zbl 0969.34042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.